Arkansas, 2019

Flood in Arkansas, April 25 to 26, 2019

April 25 to 26, 2019 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought more flooding to Arkansas in late April 2019.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought more flooding to Arkansas in late April 2019.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 5:31 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 25, 5:31 AM CST, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
631 AM CDT Thu Apr 25 2019

.UPDATE...

Updated to include the 12Z aviation discussion.

&&

.AVIATION...

Highest chance of persistent IFR or worse cigs remains north early
in the period where -RA will remain through afternoon. MVFR or
better conditions noted elsewhere, although KADF continues
showing LIFR cigs. Dry slotting today should eradicate low cigs
central and south with a return to VFR after 25/16-17Z, but some
redevelopment of SHRA possible through 26/00Z. Skies gradually
clear S to N after 26/00Z.

Cooper

&&

.PREV DISCUSSION...(ISSUED 401 AM CDT Thu Apr 25 2019)

SHORT TERM...Today Through Friday Night

Mosaic radar showing widespread rain across much of the area
early this morning with the heaviest activity across portions of
eastern and southeastern AR. Embedded thunder is also noted,
although the most intense convection remains to our south and
east. A weak and rather ill-defined front remains draped across
the state and a surface low across southwestern AR will continue
lifting northeast along the boundary in response to an approaching
upper low. Rain with isolated thunder will remain possible invof
this feature, although dry slotting to the southwest of the
surface low may limit rain coverage across roughly the southern
half of AR. Fog, some of which could be dense, will also be
possible through at least mid- morning... most notably across
northern AR.

As a compact upper trough emanating from the northern stream zips
through the Plains later today, expecting the upper low in our
area to finally open and eject east with rainfall ending west-to-
east by this evening. A more pronounced change of air mass will
occur overnight as dry front sweeps in from the northwest. While
daily high temperatures will exhibit a warming trend through the
remainder of the period, lows will fall into the 40s and 50s F
each night as dewpoint temps drop into the upper 30s to near 50 F.
High pressure and fair weather will round out the period, although
another weak system will approach for the beginning of the long
term period.

Cooper

LONG TERM...Saturday Through Wednesday

The period will begin with some ridging over the eastern Pacific
Ocean and a west/northwest wind flow aloft this weekend. This will
allow a weak cold front to sag into Arkansas from the north, with
isolated to scattered showers and thunderstorms in the forecast.

Over time, troughing will take over across the western United
States. This will cause riding over the southeast states, and the
aforementioned front will lift back to the north. If there is any
thunder early next week, it will be over the Ozark Mountains of the
northwest. Given ridging, above average temperatures are in the
forecast.

By the middle of the week, troughing will work toward the middle of
the country. This will result in better chances of showers and
thunderstorms across a larger chunk of the region. The best chances
of precipitation will be over the northwest half of the state.

As far as amounts of precipitation, one to more than two inches
of rain will be possible across the north and west, with less than
an inch over much of the southeast. At this point, if there is
severe weather, it would be concentrated mainly to the north
and west of Arkansas and not so much locally.

46

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...COOPER
Hazardous weather outlook, Apr 25, 3:12 AM CST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
412 AM CDT Thu Apr 25 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
412 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some heavy rain and isolated thunderstorms will remain possible
through today, although coverage will diminish by afternoon. As a
dry front sweeps in tonight, winds will become gusty out of the
north and caution should be used on area waterways.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Rain and storms will return to the forecast by this weekend with
unsettled weather continuing into next week. In addition to heavy
rain, isolated stronger storms will be possible across portions
of northwestern Arkansas Tuesday into Wednesday.

.Spotter Information Statement...

Spotter activation will not be needed.
&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cooper/46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Yell

When
April 25, 8:38 AM CST to April 26, 10:09 PM CST
Where
Yell County, 1.48 mi WNW of Danville to 1.19 mi W of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.060, -93.403

Heavy rain caused flooding on the Petit Jean River at Danville April 25 and 26, 2019.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820075.